Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 90, NWS Des Moines, IA

August 24, 2007Clarke County, Decatur County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 3:10 AM CDT for Clarke County, Decatur County, Iowa. It took effect at Aug 24, 2007, 3:15 AM CDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 24, 2007, 3:10 AM CDT (08:10 UTC)
In effect from
Aug 24, 2007, 3:15 AM CDT
Expired
Aug 24, 2007, 9:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

Counties Clarke County, IA, Decatur County, IA

The radar

The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:13 AM CDTFLASH FLOOD5 S Osceola, IAWASHOUTS ON SOME COUNTY ROADS. SOME PAVED HIGHWAYS THREATENED BY FLOOD WATERS. NO SPECIFIC LOCATIONS AVAILABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 240815
FFWDMX
IAC039-053-241415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
310 AM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 915 AM CDT.

* AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MODERATE RAIN STILL FALLING IN THE WARNED AREA. THIS WARNING       
  EXTENDS THE PREVIOUS WARNING ALREADY IN EFFECT.

DOPPLER RADAR INDICATES 3 TO 5 INCHES OF RAIN HAVE FALLEN OVER THE 
COUNTY IN THE PAST SIX HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP TO 
ONE INCH IS POSSIBLE. LEON IN SOUTHERN DECATUR COUNTY HAS RECEIVED 
.83 INCHES OF RAINFALL SINCE MIDNIGHT. 

AMATEUR RADIO REPORTS A CAR STRANDED 1 MILE SOUTH OF MURRAY DUE TO 
HIGH WATER OVER COUNTY ROADS. THEY ALSO REPORT SEVERAL INCHES OF 
WATER FLOWING OVER HIGHWAY 69 SOUTH OF OSCEOLA...WITH CARS STRANDED 
IN OSCEOLA AROUND 1045 PM CDT THURSDAY NIGHT. TRAVEL IS DISCOURAGED 
FOR THE REMAINDER OF TONIGHT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
      4081 9357
TIME...MOT...LOC 0810Z 180DEG 0KT 4093 9382

$$

VACHALEK
5 follow-up statements
000 
WGUS73 KDMX 240948
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
447 AM CDT FRI AUG 24 2007

IAC039-053-241415-
DECATUR IA-CLARKE IA-
447 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...

AT 415 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA AND THAT HIGHWAYS REMAIN THREATENED BY 
RISING FLOOD WATERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSCEOLA AND 
VAN WERT.

IN ADDITION...SEVERAL HOURS OF MODERATE RAINFALL WILL OCCUR OVER THE 
WARNED AREA...WHICH COULD PRODUCE ANOTHER INCH OV RAINFALL BEFORE 7 
AM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS STILL CAUSING FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS. THE CLARKE COUNTY SHERIFF REPORTS 
SEVERAL WASHOUTS ON GRAVEL ROADS ACROSS THE COUNTY AND THAT HIGHWAY 
69 STILL REMAINS THREATENED DUE TO RISING WATERS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
      4081 9357
TIME...MOT...LOC 0947Z 180DEG 0KT 4093 9382

$$

JUNGBLUTH
000 
WGUS73 KDMX 241052
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
552 AM CDT FRI AUG 24 2007

IAC039-053-241415-
DECATUR IA-CLARKE IA-
552 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...

CLARKE COUNTY LAW ENFORCEMENT OFFICIALS REPORTED WATER WAS BEGINNING 
TO ENCROACH ONTO THE EDGES OF THE HIGHWAY 69 BRIDGE OVER WHITEBREAST 
CREEK ON THE SOUTH SIDE OF OSCEOLA. DECATUR COUNTY LAW ENFORCEMENT 
REPORTED WATER OVER THE ROAD AT THE INTERSECTION OF J20 AND 340TH 
AVENUE IN THE NORTHEAST PART OF THE COUNTY OVERNIGHT.

ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE IN THE 
WARNED AREA...WHICH COULD PROLONG THE FLASH FLOOD THREAT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
      4081 9357
TIME...MOT...LOC 1044Z 180DEG 0KT 4093 9382

$$

KINNEY
000 
WGUS73 KDMX 241207
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT FRI AUG 24 2007

IAC039-053-241415-
DECATUR IA-CLARKE IA-
706 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...

AT 704 AM CDT...CLARKE COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
WATER WAS ENCROACHING ONTO THE EDGES OF THE HIGHWAY 69 BRIDGE OVER 
WHITEBREAST CREEK ON THE SOUTH SIDE OF OSCEOLA. DECATUR COUNTY LAW 
ENFORCEMENT REPORTED WATER OVER THE ROAD AT THE INTERSECTION OF J20 
AND 340TH AVENUE IN THE NORTHEAST PART OF THE COUNTY OVERNIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURN

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
      4081 9357
TIME...MOT...LOC 1206Z 180DEG 0KT 4093 9382

$$
000 
WGUS73 KDMX 241308
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 AM CDT FRI AUG 24 2007

IAC039-053-241415-
DECATUR IA-CLARKE IA-
807 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SOUTHERN CLARKE AND NORTHERN DECATUR COUNTIES...

AT 803 AM CDT...CLARKE COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
WATER WAS ENCROACHING ONTO THE EDGES OF THE HIGHWAY 69 BRIDGE OVER 
WHITEBREAST CREEK ON THE SOUTH SIDE OF OSCEOLA. DECATUR COUNTY LAW 
ENFORCEMENT REPORTED WATER OVER THE ROAD AT THE INTERSECTION OF J20 
AND 340TH AVENUE IN THE NORTHEAST PART OF THE COUNTY OVERNIGHT.

ADDITIONAL RAINFALL WILL CONTINUE ACROSS THE AREA...HOWEVER 
ADDITINAL RAINFALL THIS MORNING WILL BE AROUND ONE QUARTER OF AN 
INCH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURN

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
      4081 9357
TIME...MOT...LOC 1307Z 180DEG 0KT 4093 9382

$$
000 
WGUS73 KDMX 241412
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
912 AM CDT FRI AUG 24 2007

IAC039-053-241422-
DECATUR IA-CLARKE IA-
912 AM CDT FRI AUG 24 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 AM CDT FOR SOUTHERN
CLARKE AND NORTHERN DECATUR COUNTIES...

ADDITIONAL RAINFALL IS EXPECTED TODAY...HOWEVER FLASH FLOODING IS 
NO LONGER AN IMMEDIATE THREAT.

LAT...LON 4079 9401 4102 9402 4103 9358 4083 9356
      4081 9357
TIME...MOT...LOC 1412Z 180DEG 0KT 4093 9382

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:50 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 24, 2:50 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT FRI AUG 24 2007

.DISCUSSION...
MAIN FORECAST FOCUS CONTINUES TO BE SERIOUS FLASH FLOODING SITUATION
DEVELOPING ACROSS SOUTHERN IOWA EARLY THIS MORNING. MANY LOCATIONS
HAVE ALREADY RECEIVED 3 TO 5 INCHES WITH LOCAL HEAVIER POCKETS UP TO
7 INCHES. MUCH OF THE SOUTHERN TWO TIERS OF COUNTIES REMAIN UNDER
FLASH FLOOD WARNINGS...AS WELL AS A SMALL PORTION OF MAHASKA COUNTY.
NUMEROUS HIGHWAYS...AND COUNTY HARD TOP AND GRAVEL ROADS ARE UNDER
WATER AND A FEW HOMES HAVE BEEN EVACUATED IN APPANOOSE COUNTY.
TRAVEL IS NOT ADVISED WHERE FLOODING IS ONGOING. A 30KT 850 JET AND
STRONG MOISTURE TRANSPORT CONTINUE TO BE FOCUSED INTO SOUTHERN IOWA
THROUGH AT LEAST MID MORNING AND THE 88D MOSAIC INDICATED MORE HEAVY
RAIN UPSTREAM OVER NE KANSAS...FAR SE NEBRASKA...AND NW MISSOURI.
SOME LOCATIONS IN SOUTHERN IOWA COULD RECEIVE SEVERAL MORE INCHES OF
RAIN AND FLASH FLOODING WILL LIKELY BECOME EVEN MORE SERIOUS AND
WIDESPREAD AT LEAST THROUGH DAY BREAK. THE FLASH FLOOD WATCH WILL
CONTINUE AS IS THROUGH 18Z. BY THEN...THE HEAVIEST RAIN MAY SHIFT
JUST SOUTH OF THE STATE PER THE LATEST NAM...BUT THE GFS IS STILL
PROGGING SUBSTANTIAL QPF INTO THE AFTERNOON AND EVENING HOURS. DAY
SHIFT CAN RE-EVALUATE WHETHER AN EXTENSION OF THE FLASH FLOOD WATCH
WILL BE WARRANTED. HAVE KEPT POPS MAINLY SOUTHEAST THIS
EVENING...AND WILL KEEP SATURDAY AND SUNDAY DRY FOR NOW AND IGNORE
THE WEAK SFC TROUGH THAT THE NAM MEANDERS THROUGH THE AREA.

NO CHANGES TO THE MONDAY-THURSDAY PERIOD. THE NEXT BEST CHANCE OF
RAIN LOOKS TO BE TUESDAY AND WEDNESDAY WITH THE ARRIVAL OF THE NEXT
FRONT.

&&

.AVIATION...24/06Z
WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED
THUNDERSTORMS WITH IFR VSBY AND CEILINGS.  OUTSIDE THUNDERSTORMS
MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE
INTO THE MORNING.  SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH
ON FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM
FRIDAY SOUTH OF AN ATLANTIC-DES MOINES-TAMA LINE.

&&

PUBLIC...KINNEY
AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 1:05 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
105 AM CDT FRI AUG 24 2007

IAZ049-050-059>062-070>075-081>086-092>097-241100-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
105 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
AND SOUTH CENTRAL IOWA THROUGH THE OVERNIGHT HOURS. THE THREAT FOR
ADDITIONAL SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN
IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE
THROUGH DAY BREAK. ADDITIONAL FLASH FLOODING IS POSSIBLE DURING
THE EARLY MORNING HOURS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OVERNIGHT THROUGH
EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED FRIDAY...BUT ADDITIONAL HEAVY RAIN IS
POSSIBLE...ESPECIALLY DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

ADDITIONAL SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...BUT
REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED.

IAZ004>007-015>017-023>028-033>039-044>048-057-058-241100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-
105 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO
TAMA.

.DAY ONE...OVERNIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE
DETERMINED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ALBRECHT/KINNEY

In the hours before

Local storm report, Aug 23, 11:38 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     FLASH FLOOD      2 S MORAVIA             40.86N 92.82W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.

1136 PM     FLASH FLOOD      MYSTIC                  40.78N 92.94W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            HOMES BEING THREATENED BY FLASH FLOODING.

&&

RVACHALE
Local storm report, Aug 24, 12:10 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     FLASH FLOOD      1 S ELDON               40.90N 92.22W
08/24/2007                   WAPELLO            IA   FIRE DEPT/RESCUE

            SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
            ROADS IN THAT AREA.

&&

RVACHALE
Local storm report, Aug 24, 12:12 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      CRESTON                 41.06N 94.36W
08/23/2007                   UNION              IA   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
            MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.

&&

RK
Local storm report, Aug 24, 1:07 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      THAYER                  41.03N 94.05W
08/24/2007                   UNION              IA   EMERGENCY MNGR

            THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
            FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
            WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
            TREES ON ROADS CARRIED BY FLOOD WATERS.

&&

KJ
Local storm report, Aug 24, 2:21 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CENTERVILLE             40.73N 92.87W
08/24/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
            AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
            MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
            ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.

&&

RK
Local storm report, Aug 24, 2:34 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      BLOOMFIELD              40.75N 92.42W
08/24/2007                   DAVIS              IA   LAW ENFORCEMENT

            CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
            BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
            BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
            DUE TO POOR DRAINAGE.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:11 PM CDTSevere Thunderstorm WarningDMXWapello23 min
Aug 23, 7:41 PM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Aug 23, 7:49 PM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 23, 7:53 PM CDTSevere Thunderstorm WarningDMXClarke52 min
Aug 23, 8:26 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne49 min
Aug 23, 8:35 PM CDTSevere Thunderstorm WarningDMXDecatur40 min
Aug 23, 8:48 PM CDTTornado WarningDMXDecatur27 min
Aug 23, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke46 min
Aug 23, 9:02 PM CDTTornado WarningDMXDecatur28 min
Aug 23, 9:21 PM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 23, 9:37 PM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 23, 9:40 PM CDTSevere Thunderstorm WarningDMXWayne50 min
Aug 23, 10:29 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Monroe, Wayne6 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose, Wayne40 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXLucas4 days
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose61 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXDecatur28 hr
Aug 24, 12:25 AM CDTFlash Flood WarningDMXMahaska6 hr
Aug 24, 1:42 AM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 24, 2:38 AM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Aug 24, 3:00 AM CDTRiver Flood WarningDMXTaylor5 hr
Aug 24, 3:22 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 24, 4:27 AM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Aug 24, 9:56 AM CDTRiver Flood WarningDMXMarshall11 hr
Aug 24, 10:50 AM CDTRiver Flood WarningDMXDallas3 days
Aug 24, 11:18 AM CDTRiver Flood WarningDMXMarion47 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.